Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)



Asymptotics of the solution of the problem of deformation of an arbitrary locally periodic thin plate

Authors: E. A. Akimova, S. A. Nazarov and G. A. Chechkin
Translated by: H. H. McFaden
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 65 (2004).
Journal: Trans. Moscow Math. Soc. 2004, 1-29
MSC (2000): Primary 74K20, 35B40; Secondary 35J55, 74B15, 74E30, 74E10, 35Q72
Published electronically: November 2, 2004
MathSciNet review: 2193435
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with a problem in the theory of elasticity for a thin composite plate. The principal terms are constructed for the asymptotics of the solution, with only local periodicity of the elastic moduli of the material and the shape of the plate assumed. The asymptotic expression is justified with the help of a weighted anisotropic Korn's inequality, which is proved by means of the ``tetris'' procedure for constructing a supporting set.

References [Enhancements On Off] (What's this?)

  • 1. Dietrich Morgenstern, Herleitung der Plattentheorie aus der dreidimensionalen Elastizitätstheorie, Arch. Rational Mech. Anal. 4 (1959), 145–152 (1959) (German). MR 0111252,
  • 2. B. A. Shoikhet, On asymptotically exact equations of thin plates of complex structure, Prikl. Mat. Meh. 37 (1973), 914–924 (Russian); English transl., J. Appl. Math. Mech. 37 (1973), 867–877 (1974). MR 0349110,
  • 3. B.A. Shoikhet, An energy identity in physically nonlinear elasticity, and an error estimate for the equations of plates, Prikl. Mat. Mekh. 40 (1976), 317-326; English transl. in Appl. Math. Mech. 40 (1976), 291-301.
  • 4. P.G. Ciarlet and P. Destuynder, A justification of the two-dimensional linear plate model, J.Mécanique 18 (1979), 315-344. MR 0533827 (80e:73046)
  • 5. P. Destuynder, Comparaison entre les modèles tridimensionnels et bidimensionnels de plaques en élasticité, RAIRO Modél. Math. Anal. Numér. 15 (1981), 331-369. MR 0642497 (83h:73069)
  • 6. S.N. Leora, S.A. Nazarov, and A.V. Proskura, Derivation of the limit equations for elliptic problems in thin domains with the aid of a computer, Zh. Vychisl. Mat. i Mat. Fiz. 26 (1986), 1032-1048; English transl. in U.S.S.R. Comput. Math. and Math. Phys. 26 (1986), no. 7, 47-58. MR 0851753 (87j:65155)
  • 7. B. Miara, Optimal spectral approximation in linearized plate theory, Appl. Anal. 31 (1989), no. 4, 291–307. MR 1017518,
  • 8. P. G. Ciarlet, Plates and junctions in elastic multi-structures, Recherches en Mathématiques Appliquées [Research in Applied Mathematics], vol. 14, Masson, Paris; Springer-Verlag, Berlin, 1990. An asymptotic analysis. MR 1071376
  • 9. Alexander Mielke, On the justification of plate theories in linear elasticity theory using exponential decay estimates, J. Elasticity 38 (1995), no. 2, 165–208. MR 1336037,
  • 10. Philippe G. Ciarlet, Mathematical elasticity. Vol. II, Studies in Mathematics and its Applications, vol. 27, North-Holland Publishing Co., Amsterdam, 1997. Theory of plates. MR 1477663
  • 11. O. V. Motygin and S. A. Nazarov, Justification of the Kirchhoff hypotheses and error estimation for two-dimensional models of anisotropic and inhomogeneous plates, including laminated plates, IMA J. Appl. Math. 65 (2000), no. 1, 1–28. MR 1773872,
  • 12. S. A. Nazarov, Asymptotic analysis of an arbitrarily anisotropic plate of variable thickness (a shallow shell), Mat. Sb. 191 (2000), no. 7, 129–159 (Russian, with Russian summary); English transl., Sb. Math. 191 (2000), no. 7-8, 1075–1106. MR 1809932,
  • 13. S.A. Nazarov, Asymptotic theory of thin plates and rods, Vol.1, Reduction of dimension and integral estimates, ``Nauchnaya Kniga", Novosibirsk, 2002. (Russian)
  • 14. D. Caillerie, Plaques élastiques mines à structure périodique de période et d'épaisseur comparables, C.R.Acad. Sc. Paris Sér.II 294 (1982), 159-162. MR 0654232 (83d:73046)
  • 15. D. Caillerie, Thin elastic and periodic plates, Math. Methods Appl. Sci. 6 (1984), 159-191. MR 0751739 (86c:73020)
  • 16. R. Kohn and M. Vogelius, A new model for thin plates with rapidly varying thickness, Internat. J.Solids Structures 20 (1984), 333-350.
  • 17. Robert V. Kohn and Michael Vogelius, A new model for thin plates with rapidly varying thickness. II. A convergence proof, Quart. Appl. Math. 43 (1985), no. 1, 1–22. MR 782253,
  • 18. R. Kohn and M. Vogelius, A new model for thin plates with rapidly varying thickness. III. Comparison of different scalings, Quart. Appl. Math. 44 (1986), no.1, 35-48. MR 0840441 (87j:73065)
  • 19. N.S. Bakhvalov and G.P. Panasenko, Averaging of processes in periodic media, ``Nauka'', Moscow, 1984; English transl., Homogenization$:$ Averaging of processes in periodic media, Kluwer, Dordrecht, 1989. MR 0797571 (86m:73049)
  • 20. G.P. Panasenko and M.V. Reztsov, Averaging of the three-dimensional problem of the theory of elasticity in a nonhomogeneous plate, Dokl. Akad. Nauk SSSR 294 (1987), 1061-1065; English transl. in Soviet Math. Dokl. 35 (1987), 630-634. MR 0898314 (88h:73015)
  • 21. Tomasz Lewiński, Effective models of composite periodic plates. I. Asymptotic solution, Internat. J. Solids Structures 27 (1991), no. 9, 1155–1172. MR 1087930,
  • 22. S. A. Nazarov, A general scheme for averaging selfadjoint elliptic systems in multidimensional domains, including thin domains, Algebra i Analiz 7 (1995), no. 5, 1–92 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 7 (1996), no. 5, 681–748. MR 1365812
  • 23. I. Aganović, E. Marušić-Paloka, and Z. Tutek, Slightly wrinkled plate, Asymptotic Anal. 13 (1996), no. 1, 1–29. MR 1406165
  • 24. I. Aganović, M. Jurak, E. Marušić-Paloka, and Z. Tutek, Moderately wrinkled plate, Asymptot. Anal. 16 (1998), no. 3-4, 273–297. MR 1612817
  • 25. T. Lewiński and J. J. Telega, Plates, laminates and shells, Series on Advances in Mathematics for Applied Sciences, vol. 52, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. Asymptotic analysis and homogenization. MR 1758600
  • 26. Doina Cioranescu (ed.), Nonlinear partial differential equations and their applications. Collège de France Seminar. Vol. XIV, Studies in Mathematics and its Applications, vol. 31, North-Holland Publishing Co., Amsterdam, 2002. To the memory of Jacques-Louis Lions; Papers from the Seminar on Applied Mathematics held at the Collège de France, Paris, 1997–1998. MR 1933963
  • 27. S. A. Nazarov, Korn inequalities that are asymptotically exact for thin domains, Vestnik S.-Peterburg. Univ. Mat. Mekh. Astronom. vyp. 2 (1992), 19–24, 113–114 (Russian, with English and Russian summaries); English transl., Vestnik St. Petersburg Univ. Math. 25 (1992), no. 2, 18–22. MR 1280920
  • 28. G. A. Chechkin and E. A. Pichugina, Weighted Korn’s inequality for a thin plate with a rough surface, Russ. J. Math. Phys. 7 (2000), no. 3, 279–287. MR 1832718
  • 29. E. A. Akimova, S. A. Nazarov, and G. A. Chechkin, The weighted Korn inequality: the “tetris” procedure that serves an arbitrary periodic plate, Dokl. Akad. Nauk 380 (2001), no. 4, 439–442 (Russian). MR 1875497
  • 30. O. A. Oleĭnik, G. A. Iosif′yan, and A. S. Shamaev, \cyr Matematicheskie zadachi teorii sil′no neodnorodnykh uprugikh sred, Moskov. Gos. Univ., Moscow, 1990 (Russian). MR 1115306
  • 31. K. O. Friedrichs, On the boundary-value problems of the theory of elasticity and Korn’s inequality, Ann. of Math. (2) 48 (1947), 441–471. MR 0022750,
  • 32. Jindřich Nečas, Les méthodes directes en théorie des équations elliptiques, Masson et Cie, Éditeurs, Paris; Academia, Éditeurs, Prague, 1967 (French). MR 0227584
  • 33. G. Duvaut and J.-L. Lions, Les inéquations en mécanique et en physique, Dunod, Paris, 1972 (French). Travaux et Recherches Mathématiques, No. 21. MR 0464857
  • 34. V.A. Kondrat=0pt$'$ev and O.A. Ole{\u{\i}}\kern.15emnik, Boundary-value problems for the system of elasticity theory in unbounded domains. Korn's inequalities, Uspekhi Mat. Nauk 43 (1988), no.5, 55-98; English transl. in Russian Math. Surveys 43 (1988), no.5, 65-119. MR 0971465 (89m:35061)
  • 35. Charles B. Morrey Jr., Multiple integrals in the calculus of variations, Die Grundlehren der mathematischen Wissenschaften, Band 130, Springer-Verlag New York, Inc., New York, 1966. MR 0202511
  • 36. Yakov Roitberg, Elliptic boundary value problems in the spaces of distributions, Mathematics and its Applications, vol. 384, Kluwer Academic Publishers Group, Dordrecht, 1996. Translated from the Russian by Peter Malyshev and Dmitry Malyshev. MR 1423135

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2000): 74K20, 35B40, 35J55, 74B15, 74E30, 74E10, 35Q72

Retrieve articles in all journals with MSC (2000): 74K20, 35B40, 35J55, 74B15, 74E30, 74E10, 35Q72

Additional Information

E. A. Akimova
Affiliation: Moscow State University, Department of Mechanics and Mathematics, Moscow 119899, Russia

S. A. Nazarov
Affiliation: St. Petersburg State University, St. Petersburg, Russia

G. A. Chechkin
Affiliation: Moscow State University, Department of Mechanics and Mathematics, Moscow 119899, Russia

Published electronically: November 2, 2004
Additional Notes: The work of S. A. Nazarov and G. A. Chechkin was supported in part by the Russian Foundation for Basic Research (grants no. 00–01–00455 and 02–01–00693, and 02–01–00868, respectively).
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society